Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 15, NWS Elko, NV

April 9, 2006Elko County, Nevada

NWS Elko, NV issued this wind advisory at Apr 9, 2006, 11:46 PM PDT for Elko County, Nevada. It took effect at Apr 10, 2006, 12:00 AM PDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2006, 11:46 PM PDT (06:46 UTC)
In effect from
Apr 10, 2006, 12:00 AM PDT
Expired
Apr 10, 2006, 2:38 AM PDT
In force
3 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 6.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2006-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2006-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1444 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
584 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 100646
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1146 PM PDT SUN APR 9 2006

...STRONG WINDS ACROSS EXTREME EASTERN ELKO COUNTY TONIGHT...

.STRONG WINDS HAVE DEVELOPED ACROSS EXTREME EASTERN NEVADA TONIGHT
AS LOW PRESSURE MOVES EAST INTO UTAH.

NVZ033-101100-
/O.NEW.KLKN.WI.Y.0015.060410T0700Z-060410T1100Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
1146 PM PDT SUN APR 9 2006

...WIND ADVISORY IN EFFECT UNTIL 4 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 4 AM PDT MONDAY. 

A COLD FRONT HAS MOVED EAST OF THE GREAT BASIN INTO UTAH AND
STRONG GUSTY NORTHWEST WINDS HAVE DEVELOPED BEHIND THE FRONT IN
EXTREME EASTERN ELKO COUNTY. WINDS WILL BE 25 TO 35 MPH WITH GUSTS
TO NEAR 50 MPH THROUGH 4 AM PDT. THE WINDS ARE THEN EXPECTED TO
GRADUALLY DIMINISH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE
YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE
GIVEN TO CROSS WINDS WHEN DRIVING ON INTERSTATE 80 OR ALTERNATE U.S.
HIGHWAY 93.


$$
RCS
1 follow-up statement
000 
WWUS75 KLKN 100938
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
238 AM PDT MON APR 10 2006

...WINDS HAVE DIMINISHED ACROSS EXTREME EASTERN ELKO COUNTY...

.WINDS HAVE DIMINISHED ACROSS EXTREME EASTERN ELKO COUNTY AS THE
PRESSURE GRADIENT WEAKENS.

NVZ033-101045-
/O.CAN.KLKN.WI.Y.0015.000000T0000Z-060410T1100Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
238 AM PDT MON APR 10 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY CRITERIA BUT WILL WILL
CONTINUE NORTHWEST AT 10 TO 20 MPH FOR THE NEXT HOUR OR SO AND
THEN DIMINISH TO AROUND 10 MPH.

$$
RCS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 9, 11:40 PM PDT, 6 minutes earlier.

Area forecast discussion, Apr 9, 11:40 PM PDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
1140 PM PDT SUN APR 9 2006

.SYNOPSIS...A COUPLE OF LOW PRESSURE SYSTEMS WILL MOVE ACROSS THE
GREAT BASIN OVER THE NEXT FEW DAYS BRINGING A THREAT OF SHOWERS. A
BRIEF BREAK IN THE WET WEATHER PATTERN WILL COMMENCE ON WEDNESDAY
BEFORE THE NEXT LOW PRESSURE SYSTEM BRINGS A THREAT OF SHOWERS
DURING THE END OF THE WEEK INTO NEXT WEEKEND.
&&

.UPDATE...JUST ISSUED WIND ADVISORY FOR WENDOVER AS SFC GRADIENT
BTWN ELKO AND SLC IS NOW 10 MB AND WILL BE SUCH THROUGH THE NIGHT.
WINDS ALREADY AT CRITERIA AND WILL SEE HOW CONDITIONS PLAY OUT FOR
THE REST OF THE NIGHT.  FEHRN

&&

.PREVIOUS DISCUSSION (320 PM)...A COUPLE OF SHORT WAVES WILL MOVE
ACROSS THE GREAT BASIN DURING THE NEXT 24 TO 36 HRS. THE FIRST WAVE
WILL MOVE ACROSS NRN AND CNTRL NV TONIGHT. WITH AMPLE MOISTURE WILL
GO WITH LIKELY POPS NORTH AND CHC CENTRAL. QPF AMOUNTS WILL
GENERALLY BE UNDER TWO TENTHS OF AN INCH AS WAVE MOVES THRU THE AREA
RATHER QUICKLY. SNOW LEVELS WILL LOWER TO AROUND 5500 FEET. THIS
FIRST WAVE WILL PUSH OUT OF THE AREA TOWARDS MORNING. 2ND SHORT WAVE
WILL MOVE INTO NRN AND CNTRL NV MONDAY AFTN AND EVENING. ON TUESDAY
NEXT UPPER LOW OFF THE COAST WILL SINK SWD ALONG THE 132W MERIDIAN.
THIS WILL PUMP UP RIDGE OVER THE GREAT BASIN SO BEGAN TO TAPER OFF
POPS BEGINNING TUE WITH ANY THREAT OF SHOWERS MOSTLY OVER WITH BY
WED. CEC

.LONG TERM....WEDNESDAY NIGHT THROUGH SUNDAY. UPPER LEVEL PATTERN IS
BEGINNING TO COME INTO FOCUS...AT LEAST THROUGH FRIDAY...AS THE GFS
MODEL IS TRENDING MORE IN LINE WITH THE ECMWF SOLUTION. ECMWF
CONTINUES TO HOLD THE UPPER LEVEL LOW OFF THE SOUTHERN CA COAST
THROUGH THURSDAY NIGHT...WITH THE INLAND PUSH BEGINNING FRIDAY. GFS
HAS SLOWED THE EASTWARD PROGRESSION BY AT LEAST 6 HOURS...HOWEVER IT
IS STILL A FEW HOUR FASTER THAN THE ECMWF. ONE OTHER SIGNIFICANT
CHANGE FROM PREVIOUS GUIDANCE IS IN RESPECT TO THE TRACK THE LOW
TAKES AS IT MOVES EAST INTO CA. EARLIER SOLUTIONS TOOK THE LOW
SOUTHEAST THROUGH NORTHERN BAJA...THE LATEST MODEL RUNS AGREE THAT
THE LOW WILL NOW TAKE A MORE EAST-NORTHEAST TRACK FROM LA TOWARD
ELY. AS MODELS ARE STARTING TO AGREE THAT THE INLAND PUSH WILL BE A
LITTLE LATER...HAVE BACKED OFF ON QPF AND PRECIP WEDNESDAY NIGHT
THROUGH FRIDAY. IF MODEL CONTINUITY REMAINS TOMORROW WILL LIKELY
BACK OFF ON POPS EVEN FURTHER AS BULK OF PRECIP NOT EXPECTED UNTIL
FRIDAY NIGHT. ONLY OTHER SIGNIFICANT CHANGES TO THE LONG TERM
FORECAST WERE TO RAISE HIGH TEMPS A COUPLE TO A FEW DEGREES...AND UP
THE SNOW LEVEL A FEW HUNDRED FEET WED AND THURS. ROOD
&&

.HYDROLOGY...FLOODING CONTINUES ALONG THE HUMBOLDT RIVER IN NORTHERN
NEVADA. THE GAGE AT RYNDON...JUST EAST OF ELKO...HAS A FLOOD STAGE
OF 8.0 FEET. THE WATER LEVEL IS CURRENTLY AT 7.3 FEET AND EXPECTED
TO GRADUALLY RECEDE...HOWEVER IT IS RECEDING SLOWER THAN ORIGINALLY
FORECAST. DOWNSTREAM IN ELKO MINOR FLOODING IS OCCURRING AS THE
WATER LEVEL IS NEAR 8.0 FEET...WHICH IS HIGHER THAN EXPECTED. FROM
ELKO...WEST...DOWNSTREAM THROUGH COMUS THE RIVER REMAINS ABOVE FLOOD
STAGE. AT CARLIN AND PALISADE THE CREST HAS PASSED AND THE RIVER IS
EXPECTED TO GRADUALLY RECEDE. THE CREST IS CURRENTLY BETWEEN
PALISADE AND BATTLE MOUNTAIN. AS SUCH...BATTLE MOUNTAIN AND AREAS
FURTHER DOWNSTREAM TO COMUS CAN EXPECT THE RIVER LEVELS TO CONTINUE
TO SLOWLY RISE FOR AT LEAST THE NEXT COUPLE DAYS. ROOD
&&

.AVIATION...TAFS AND TWEBS ADEQUATELY REFLECT EXPECTED CONDITIONS.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...

FLOOD WARNING CONTINUES ON THE HUMBOLDT RIVER FROM ELKO TO
WINNEMUCCA AND ON THE MARYS RIVER AT TWIN BUTTES NEAR DEETH.

WIND ADVISORY NVZ033 UNTIL 4 AM PDT / 5 AM MDT MONDAY MORNING.
Hazardous weather outlook, Apr 9, 3:11 PM PDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
311 PM PDT SUN APR 9 2006

NVZ030>032-036-101200-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
311 PM PDT SUN APR 9 2006

THIS OUTLOOK IS FOR NORTHERN NEVADA

.DAY ONE...TONIGHT AND MONDAY.

FLOOD WARNINGS REMAIN IN EFFECT FOR THE HUMBOLDT RIVER FROM ELKO TO
WINNEMUCCA AND ALSO ON THE MARYS RIVER AT DEETH. FOR MORE DETAILS
PLEASE REFER TO PRODUCT RNOFLSLKN OR WGUS85 KLKN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
FLOODING WILL CONTINUE ALONG THE HUMBOLDT RIVER DOWNSTREAM OF CARLIN.
FOR MORE DETAILS PLEASE REFER TO PRODUCT RNOFLSLKN OR WGUS85 KLKN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

CEC

Nearby

Wind Advisories in Nevada, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.